MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT EXTENSION CUFF STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT EXTENSION CUFF STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENTF3636C70E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Pain (1994); Blood Loss (2597)
Date of Event 07/27/2017
Type of Reportable Event Death
Event or Problem Description
A talent stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm.An endurant stent graft system was implanted in the patient during an endovascular treatment of a 10.5cm abdominal aortic aneurysm.It was reported that the patient presented with chest pain.A type ia endoleak was discovered just below the renal arteries.The physician decided to implant heli-fx endoanchors.6 anchors were placed on the right and 3 on the left.This diminished the leak but did not eliminate it completely.The physician determined that there was a type iv endoleak in the previously implanted talent stent graft.The physician performed an open surgery on the patient and determined that the endurant stent graft had a proximal type i endoleak and the talent stent graft had a type iv fabric endoleak.The physician noted that, prior to the explant, there were at least eight tiny holes in the talent graft material that contributed to aneurysm sac growth.The physician placed a hemashield graft but the patient expired during the open procedure.Per the physician, the cause of death was due to excessive blood loss and the patient was not closed due to the excessive blood loss.The patient lost 15 liters of blood during the open procedure, coded in the intensive care unit, and expired shortly after the surgery.The physician stated that the cause of the proximal type i endoleak was due to patient aortic dilation.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i and type iii fabric endoleak could not be determined from the films provided.The anatomy at implant was not provided, and earlier post-implant films were not available for review and comparison.Returned films from ~9 years post-implant showed that a talent bifurcate was positioned near the bottom of the neck, an endurant aortic cuff was seen positioned ~3cm above the bifurcate fabric, and was located just below the right renal artery.There was a marginal proximal seal; the cuff proximal od measured ~35mm, and the aorta measured ~40mm near that same level.In addition, the cuff/bifurcate aortic body were severely angulated ~85 deg a-p near the flow divider relative to the distal aorta.The maximum aaa diameter measured ~10cm, and a localized area of contrast was seen just below the stented left renal artery.The exact cause of the reported endoleaks could not be determined.It is likely that the proximal type i was caused by disease progression; neck dilatation.The cause of the reported type iii fabric endoleak observed via angiogram could not be determined.Images during the endoanchor intervention and post-intervention films where the endoleak was reported were not available for review, and the precise location of the endoleak is unknown.It is possible that the observed severe stent graft angulation may have contributed to the type iii fabric endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT EXTENSION CUFF STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6819832
Report Number2953200-2017-01331
Device Sequence Number18848193
Product Code MIH
UDI-Device Identifier00613994762023
UDI-Public00613994762023
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2014
Device Model NumberENTF3636C70E
Device Catalogue NumberENTF3636C70E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age79 YR